MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd ultra-fine¿ insulin syringes 3/10ml experienced a mix of product types in a pack.The following information was provided by the initial reporter: consumer reported that there were different size syringes mixed in the sealed bags.She said she purchased 12.7mm syringes, but noticed that some of the syringes had much shorter needles.She also stated that her pharmacist gives her bags at a time instead of a full box, and several bags had two different syringes inside of the bag.Consumer requested the mail kit, but stated that she may not send samples in, she said she will speak with her pharmacist first.Lot #: 0160994; catalog #: 328431; date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-12-04.H6: investigation summary.Customer returned two (2) loose 30gx12.7mm, 0.3ml bd insulin syringes.It was observed that 1 of these syringes was returned without a cannula shield; this syringe also exhibited a bent cannula.No evidence of manufacturing defect was observed.Since both samples were returned after use, and no manufacturing defects were observed, the probable cause of the bent cannula is user error when using the syringe.For example, removing the cannula shield obliquely may bend the cannula.Customer returned five (5) loose 0.3ml bd insulin syringes.Consumer reported that there were different size syringes mixed in the sealed bags; she said she purchased 12.7mm syringes but noticed that some of the syringes had much shorter needles.All 5 returned syringes were examined, and it was observed that 2 syringes had cannula that measured at 30gx12.7mm, and 3 syringes had cannula that measured at 31gx8mm.No evidence of manufacturing defect was observed.Since the samples were returned after use it could not be determined if the samples were incorrectly packaged together during the manufacturing process, and therefore, the alleged issue could not be confirmed.A review of the device history record was completed for batch # 0160994 all inspections were performed per the applicable operations qc specifications.There was one (1) notification noted for cannula through shield.There were zero (0) notifications noted that did not pertain to the complaint.
 
Event or Problem Description
It was reported that the bd ultra-fine¿ insulin syringes 3/10ml experienced a mix of product types in a pack.The following information was provided by the initial reporter: consumer reported that there were different size syringes mixed in the sealed bags.She said she purchased 12.7mm syringes but noticed that some of the syringes had much shorter needles.She also stated that her pharmacist gives her bags at a time instead of a full box and several bags had two different syringes inside of the bag.Consumer requested the mail kit but stated that she may not send samples in, she said she will speak with her pharmacist first.Lot #: 0160994.Catalog #: 328431.Date of event: unknown.

Brand Name
BD ULTRA-FINE INSULIN SYRINGES 3/10ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10901652
Report Number1920898-2020-01631
Device Sequence Number2542880
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0160994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1